Concerns About Osteoporosis Medication

  • Posted on: 22 March 2010
  • By: jleff

I'm concerned about the osteoporosis medication I'm taking after hearing that it could increase my risk of fracture instead of protecting me. What should I do?

Author/Experts
Internal Notes: 
CBS World News with Diane Sawyer; FDA to Investigate Possible Osteoporosis Drug-Femur Fracture Link After ABC News Report Agency Says It Will Work With Outside Experts to Gather More Information. CHRISTINE ROMO, LARA SALAHI and DAN CHILDS. March 10, 2010. http://abcnews.go.com/WN/WellnessNews/fda-consult-experts-fracture-risk-bone-drugs/story?id=10065341 FDA Drug Safety Communication: Ongoing safety review of oral bisphosphonates and atypical subtrochanteric femur fractures. March 10, 2010; http://www.fda.gov/Drugs/DrugSafety/PostmarketDrugSafetyInformationforPatientsandProviders/ucm203891.htm “Special Concerns about Bisphosphonates.” National Osteoporosis Foundation. http://www.nof.org/news/pressreleases/20100311-F-1_Special_Concerns_About_Bisphos_2009_U2010.pdf FDA Drug Safety Communication: Ongoing safety review of oral bisphosphonates and atypical subtrochanteric femur fractures. March 10, 2010; http://www.fda.gov/Drugs/DrugSafety/PostmarketDrugSafetyInformationforPatientsandProviders/ucm203891.htm
Conditions & Treatments: 
Ask the Expert: